Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 12, 2014, 4:25 AM CDT for Bowie County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2014, 4:25 AM CDT (09:25 UTC)
- Expired
- Sep 12, 2014, 6:00 AM CDT
- In force
- 95 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
397 WGUS54 KSHV 120925 FFWSHV TXC037-121100- /O.NEW.KSHV.FF.W.0014.140912T0925Z-140912T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 425 AM CDT FRI SEP 12 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS... * UNTIL 600 AM CDT * AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE KALB PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES ARE POSSIBLE IN THE WARNED AREA...WHERE 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN SINCE 3 AM THIS MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. && LAT...LON 3351 9467 3352 9447 3340 9444 3337 9468 $$ VII
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:10 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 12, 3:10 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 AM CDT FRI SEP 12 2014 .DISCUSSION... SCATTERED CONVECTION CONTINUES THIS MORNING ACROSS THE NRN PORTIONS OF THE REGION. PRETTY TOUGH TO TELL WHERE EXACTLY THE FRONT IS ATTM...BUT BEST GUESS IS SOMEWHERE IN THE VC OF THE I-20 CORRIDOR. NEVERTHELESS...WIDESPREAD CONVECTION IS EXPECTED ACROSS MUCH OF THE REGION...WITH THE GREATEST COVERAGE EXPECTED TO SHIFT FROM AREAS N OF I-20 TO AREAS OF DEEP E TX AND ADJACENT W CENTRAL AND N CENTRAL LA. COOLER TEMPERATURES WILL BE SEEN ACROSS THE POST-FRONTAL AREAS OF THE REGION TODAY...WHICH WILL SPREAD ACROSS THE ENTIRE REGION INTO SATURDAY...EVEN AS RAIN COMES TO AN END SATURDAY AFTERNOON. HIGH PRESSURE AT THE SFC ACCOMPANIED BY NEAR-ZONAL FLOW ALOFT ON THE N SIDE OF THE RIDGE WILL LEAVE US DRY THROUGH SUNDAY...WITH UNSEASONABLY COOL TEMPS HANGING ON. HOWEVER...ANOTHER WEAK COLD FRONT WILL MOVE INTO THE REGION LATE MONDAY INTO EARLY TUESDAY...BRINGING THE POSSIBILITY FOR MORE RAINFALL...AS AN UPPER DISTURBANCE MOVES SEWD IN WNWLY FLOW ALOFT. RAIN CHANCES WILL HOLD ON THROUGH MUCH OF THE REMAINDER OF THE WORK WEEK...AND THEREFORE...MAX TEMPS WILL LIKELY CONTINUE TO HOVER BELOW 90 DEGREES FOR THE ENTIRE FCST PD. AS A SIDE NOTE...TROPICAL WAVE CENTERED JUST OFF THE FL ATLANTIC COAST IS PROGGED TO MOVE ACROSS FL AND INTO THE GULF THIS WEEKEND...AND ACROSS THE GULF EARLY IN THE WORK WEEK. BOTH THE EURO AND THE GFS ARE NOT DEVELOPING THIS SYSTEM MUCH AS IT MOVES INTO THE RIO GRANDE VALLEY OF S TX LATE MONDAY. WHILE IT DOES NOT SEEM TO BE POSING ANY THREAT ATTM...THIS SYSTEM WILL CERTAINLY BEAR WATCHING OVER THE NEXT SEVERAL DAYS. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 66 80 65 86 / 50 30 20 10 10 MLU 86 68 80 63 83 / 60 50 20 10 10 DEQ 73 61 73 59 79 / 70 30 10 10 10 TXK 77 62 76 60 81 / 70 30 10 10 10 ELD 79 64 75 60 80 / 50 30 10 10 10 TYR 83 64 78 65 87 / 50 30 10 10 10 GGG 85 65 80 65 87 / 50 30 10 10 10 LFK 93 70 85 67 89 / 60 50 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Sep 12, 3:56 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 356 AM CDT FRI SEP 12 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-130900- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 356 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO GRADUALLY SPREAD SOUTHWARD TODAY...AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A NUMBER OF STORMS MAY PRODUCE VERY HEAVY RAIN...STRONG WIND GUSTS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL CONTINUE THROUGH INTO SATURDAY BEFORE FINALLY ENDING SATURDAY AFTERNOON. ANOTHER COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE REGION ONCE AGAIN FOR THE FIRST HALF OF THE WORK WEEK. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 4:19 AM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Sep 12, 4:45 AM CDT | Areal Flood Advisory | SHV | Red River | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.